Alert archive / New York / Gale Warnings in 2008
Gale Warning 38, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 11, 2008, 3:31 PM EST. It took effect at Dec 11, 2008, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 3:31 PM EST (20:31 UTC)
- In effect from
- Dec 11, 2008, 7:00 PM EST
- Expired
- Dec 12, 2008, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
331 WHUS71 KOKX 112031 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 331 PM EST THU DEC 11 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH FRIDAY... .STRONG LOW PRESSURE WILL APPROACH THE AREA TONIGHT...AND PASS TO THE NORTHEAST FRIDAY. ANZ330-340-350-353-121015- /O.UPG.KOKX.SC.Y.0095.000000T0000Z-081212T2300Z/ /O.NEW.KOKX.GL.W.0038.081212T0000Z-081212T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 331 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS TONIGHT AND FRIDAY MORNING. GALE FORCE GUSTS ARE EXPECTED TONIGHT INTO FRIDAY MORNING. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-355-121015- /O.EXT.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SATURDAY. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS TONIGHT AND FRIDAY MORNING. A BRIEF LULL IN THE WINDS IS POSSIBLE AS THE LOW MOVES OVERHEAD LATE TONIGHT. HOWEVER WINDS PICK RIGHT BACK UP AFTER THE LOW PASSES TO THE NORTHEAST FRIDAY. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
658 WHUS71 KOKX 112149 MWWOKX URGENT - MARINE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE UPTON NY 449 PM EST THU DEC 11 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH FRIDAY... .STRONG LOW PRESSURE WILL APPROACH THE AREA TONIGHT...AND PASS TO THE NORTHEAST FRIDAY. ANZ330-340-350-353-121145- /O.UPG.KOKX.SC.Y.0095.000000T0000Z-081212T2300Z/ /O.NEW.KOKX.GL.W.0038.081212T0000Z-081212T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 449 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS TONIGHT AND FRIDAY MORNING. GALE FORCE GUSTS ARE EXPECTED TONIGHT INTO FRIDAY MORNING. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-355-121145- /O.EXT.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 449 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SATURDAY. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS TONIGHT AND FRIDAY MORNING. A BRIEF LULL IN THE WINDS IS POSSIBLE AS THE LOW MOVES OVERHEAD LATE TONIGHT. HOWEVER WINDS PICK RIGHT BACK UP AFTER THE LOW PASSES TO THE NORTHEAST FRIDAY. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS71 KOKX 120401 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1101 PM EST THU DEC 11 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH FRIDAY... .STRONG LOW PRESSURE WILL APPROACH THE AREA TONIGHT...AND PASS TO THE NORTHEAST FRIDAY. ANZ345-355-121500- /O.UPG.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ /O.EXA.KOKX.GL.W.0038.000000T0000Z-081212T1500Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1101 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. GALE GUSTS WILL CONTINUE TONIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS OVERNIGHT AND FRIDAY MORNING. A BRIEF LULL IN THE WINDS IS POSSIBLE AS THE LOW MOVES OVERHEAD LATE TONIGHT. HOWEVER WINDS PICK RIGHT BACK UP AFTER THE LOW PASSES TO THE NORTHEAST FRIDAY. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-353-121500- /O.CON.KOKX.GL.W.0038.000000T0000Z-081212T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1101 PM EST THU DEC 11 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. GALE CONDITIONS WILL CONTINUE INTO FRIDAY MORNING AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS OVERNIGHT AND FRIDAY MORNING. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-121615- /O.CON.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1101 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS TONIGHT AND FRIDAY MORNING. A BRIEF LULL IN THE WINDS IS POSSIBLE AS THE LOW MOVES OVERHEAD LATE TONIGHT. HOWEVER WINDS PICK RIGHT BACK UP AFTER THE LOW PASSES TO THE NORTHEAST FRIDAY. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
354 WHUS71 KOKX 121039 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 539 AM EST FRI DEC 12 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE TODAY... .STRONG LOW PRESSURE WILL APPROACH AND MOVE ACROSS THE AREA WATERS THIS MORNING BEFORE MOVING TO THE NORTHEAST THIS AFTERNOON. ANZ330-340-345-350-353-355-121500- /O.CON.KOKX.GL.W.0038.000000T0000Z-081212T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 539 AM EST FRI DEC 12 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. GALE CONDITIONS WILL CONTINUE THIS MORNING AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS THIS MORNING. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-122245- /O.CON.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 539 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS THIS MORNING. WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT LEVELS BEHIND THIS LOW PRESSURE SYSTEM AS IT MOVES TO THE NORTHEAST. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS71 KOKX 121459 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 959 AM EST FRI DEC 12 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE TODAY... .STRONG LOW PRESSURE WILL APPROACH AND MOVE ACROSS THE AREA WATERS THIS MORNING BEFORE MOVING TO THE NORTHEAST THIS AFTERNOON. ANZ330-340-345-350-353-355-130300- /O.EXP.KOKX.GL.W.0038.000000T0000Z-081212T1500Z/ /O.EXB.KOKX.SC.Y.0095.081212T1500Z-081213T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 959 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS THIS MORNING. WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT LEVELS BEHIND THIS LOW PRESSURE SYSTEM AS IT MOVES TO THE NORTHEAST. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-130300- /O.EXT.KOKX.SC.Y.0095.000000T0000Z-081213T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 959 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SATURDAY. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES AND CROSSES THE AREA WATERS THIS MORNING. WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT LEVELS BEHIND THIS LOW PRESSURE SYSTEM AS IT MOVES TO THE NORTHEAST. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 11, 12:46 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 11, 12:46 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1246 PM EST THU DEC 11 2008
.SYNOPSIS...
AREA OF LOW PRESSURE DEVELOPING OVER THE GULF COAST STATES...WILL
STRENGTHEN AS IT TRACKS UP ALONG THE EAST COAST...PASSING OVER
LONG ISLAND TONIGHT...AND INTO THE CANADIAN MARITIME PROVINCES BY
LATE FRIDAY. HIGH PRESSURE RETURNS FOR THE WEEKEND AND SLIDES EAST
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ACROSS INTERIOR AREAS OF THE LOWER HUDSON VALLEY...NORTHEAST NEW
JERSEY...AND SOUTHWEST CONNECTICUT...LOW LEVEL NORTHERLY
FLOW...BEING STRENGTHENED BY DEVELOPING AGEOSTROPHIC ISALLOBARIC
FLOW...IS ADVECTING IN COLDER/LOWER DEWPOINT AIR FROM THE
NORTH...ESPECIALLY DOWN VALLEYS...AS A RESULT EXPECT TEMPERATURES
IN THOSE LOCATIONS TO REMAIN STEADY OR SLOWLY FALL THIS AFTERNOON.
AS A RESULT HALF UPPED ICE ACCUMULATION FORECAST OVER ORANGE
COUNTY TO 1/2 TO 1 INCH (FAR NW WHICH I FEEL CONFIDENT WILL STAY
AT OR BELOW FREEZING THROUGH THE EVENT)...WITH FAR SE AREAS
POSSIBLE RECEIVING LESS THAN 1/2 INCH...DEPENDING ON EXACT TRACK
OF LOW TONIGHT. AND UPPED ICE TOTALS ALSO ACROSS NORTHERN
PUTNAM...FAR NORTHERN FAIRFIELD...AND FAR WESTERN PASSAIC TOWARDS
A 1/2 AN INCH AS WELL...BUT STILL EXPECT AREA AVERAGE OVER THOSE
LOCATIONS TO STAY UNDER 1/2 AN INCH...SO ADVISORY IS FINE FOR NOW.
ACROSS OTHER LOCATIONS...LOW LEVEL COLD DRAINAGE WILL CONTINUE
INTO EARLY AFTERNOON...THEN LOW LEVEL FLOW SHOULD GO FROM N TO NE
(A BIT OF AN OCEANIC COMPONENT) COULD SEE A 2-3 DEGREE RISE FORM
CURRENT READINGS.
UPDATED TEMPERATURE FORECAST RUNS FAIRLY CLOSE TO NAM12 2M
TEMPERATURES...THOUGH DID HAVE TO TWEAK TO KEEP TEMPS STEADY
ACROSS INTERIOR REGION AS DISCUSSED ABOVE.
UPDATED GRIDS...AFM...PFM...ZFP...WSW HAVE BEEN SENT. NO CHANGES
MADE BEYOND TODAY...WILL WAIT ON FULL 12Z SUITE FOR THAT...THOUGH
WILL NOTE THAT 12Z NAM IS FURTHER W WITH LOW TRACK...IF TREND
HOLDS...COULD END UP PUTTING CT IN ALL RAIN CATEGORY
OVERNIGHT...BUT HOLDING OFF ON CHANGES FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE BULK OF THE PRECIPITATION WILL OCCUR TONIGHT AS THE LOW
APPROACHES AND EVENTUALLY PASSES OVER EASTERN LONG ISLAND. EXPECT
QPF AMOUNTS OF BETWEEN 2 AND 4 INCHES...WITH LOCALLY HIGHER AMOUNTS.
CURRENTLY THE TRACK OF THE LOW BRINGS THE HEAVIEST PRECIPITATION
FROM THE CITY EAST...ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.
EXPECT THE MAJORITY OF THIS TO FALL AS PLAIN RAIN...WITH POCKETS
THAT WILL BE COLD ENOUGH FOR THE RAIN TO FREEZE ON CONTACT...
MAINLY IN VALLEYS WELL NORTH AND WEST OF THE CITY.
AS THE LOW STARTS TO LIFT TO OUR EAST...FLOW WILL BACK TO
NORTHWEST...ALLOWING COOLER AIR TO FILTER IN. AS THE VERTICAL
TEMPERATURE PROFILE BEGINS TO COOL...IT WILL GRADUALLY BE ABLE TO
SUPPORT SNOW AS PRECIPITATION TAPERS OFF LATE TONIGHT AND FRIDAY
MORNING. THIS COULD RESULT IN A VERY MINOR ACCUMULATION EARLY
TOMORROW AT THE TAIL END OF THE STORM.
PRECIPITATION WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST
FRIDAY MORNING AS THE LOW RAPIDLY LIFTS THROUGH THE NEW ENGLAND
COASTAL WATERS AND INTO THE CANADIAN MARITIME BY FRIDAY EVENING.
SIGNIFICANT COOLER AND DRIER AIR FILTERS IN FRIDAY NIGHT...AND WE
COULD BE LOOKING AT THE POTENTIAL FOR A FLASH FREEZE. AFTER 2 TO 4
INCHES OF RAIN...TEMPERATURES WILL DROP INTO THE LOW TO MID
20S...WITH SOME TEENS ACROSS INTERIOR NORTHERN SECTIONS. THERE
WILL BE A LOT OF WATER THAT TURNS TO ICE FRIDAY NIGHT ACROSS THE
TRI-STATE AREA MAKING TRAVEL DIFFICULT TO HAZARDOUS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF OVER THE LAST 24
HOURS AND NOW HAVE MODERATE TO HIGH CONFIDENCE IN THE FORECAST
THROUGH TUE. PRESSURE GRADIENT RELAXES ON SAT AS HIGH PRESSURE
BUILDS FROM THE WEST. THE HIGH WILL BUILD OVERHEAD BY SUN MORNING
AND THEN SLIDE OFFSHORE BY SUN EVENING. A COLD FRONT WILL THEN
APPROACH FROM THE WEST ON MON AND MOVE ACROSS THE AREA LATE MON
NIGHT AND TUE MORNING. DIFFERENCES IN THE MEDIUM RANGE GUIDANCE COME
INTO PLAY TUE NIGHT AND WED. THE GFS BUILDS HIGH PRESSURE BACK IN
BEHIND THE FRONT. HOWEVER...THE ECMWF...WHICH HAS SUPPORT FROM THE
CMC...DEVELOPS A WAVE OF LOW PRESSURE ALONG THE FRONT IN THE MID
ATLANTIC STATES TUE NIGHT. HAVE DECIDED TO GO WITH THE LATTER OF THE
2 SOLUTIONS...BUT ONE THING TO NOTE IS THAT THE 12Z EC HAS SHIFTED
THE LOW FURTHER SOUTH AND WE MAY BE SPARED FROM ANY PRECIP...BUT
WILL LEAVE CHC IN THE FORECAST FOR NOW.
TEMPS START OFF BELOW NORMAL SAT AND SAT NIGHT. CONDITIONS APPEAR TO
BE FAVORABLE FOR OPTIMAL RADIATIONAL COOLING SAT NIGHT. COULD BE
SOME CIRRUS SPILLING OVER THE RIDGE AXIS WHICH WOULD LIMIT
THIS...BUT IT LOOKS TO BE A PRETTY CHILLY NIGHT REGARDLESS. RETURN
FLOW WARMS THINGS BACK UP ABOVE NORMAL LEVELS SUN AND MON (POSSIBLY
INTO THE 50S ON MON) AND THEN BACK TO SEASONABLE LEVELS BEHIND THE
COLD FRONT TUE AND WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A FRONTAL BOUNDARY REMAINS STALLED JUST SOUTH OF THE AREA AND WILL
LIFT NORTH AS A WARM FRONT THIS EVENING. EASTERLY WINDS WILL BE
INCREASING TO AROUND 15 KT...BUT WILL GO AHEAD AND REMOVE MENTION
OF GUSTS UNTIL LATE TONIGHT AS A STRONG INVERSION SETS UP OVER THE
AREA AS LOW PRES LIFTS NORTH THROUGH THE REGION.
CIGS/VSBYS LOW-END MVFR TO IFR...AND WILL BE LOWERING TO IFR TO
LIFR LATER IN THE AFTERNOON AND TOWARDS EVENING. WILL EXPECT
IFR/LIFR CONDITIONS FOR MOST OF THE NIGHT AND CONDITIONS WILL
GRADUALLY IMPROVE FRI MORNING. LOW PRES PASSES NORTH AND EAST OF
THE AREA AND A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FROM
WEST TO EAST BETWEEN 13Z-17Z. NW WINDS WILL BE INCREASING TO 15-20
KT WITH 20-25 KT GUSTS.
PTYPE WILL GENERALLY BE PLAIN RAIN THROUGHOUT. WILL CONTINUE TO
MONITOR KSWF...AS TEMPS ARE RIGHT AROUND THE FREEZING MARK. LATEST
GUIDANCE KEEPS TEMPS JUST NORTH OF FREEZING...BUT IF TEMPS
DIP...THERE COULD BE A PROLONGED PERIOD OF FREEZING RAIN RESULTING
IN A SIGNIFICANT ACCUMULATION OF ICE. TEMPS GENERALLY DROP BELOW
FREEZING TUE MORNING...THEN ANY PRECIP WILL CHANGE OVER TO SNOW.
MVFR CONDITIONS WILL THEN BE EXPECTED THROUGH THE MORNING WITH
GRADUAL IMPROVEMENT IN THE AFTERNOON.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
THERE IS STILL THE CHANCE FOR SOME RAIN/SNOW SHOWERS ACROSS
TERMINALS IN THE AFTERNOON...BUT CONFIDENCE IS LOW ON TIMING AND
PLACEMENT...SO WILL LEAVE OUT OF 18Z TAF PACKAGE. ANY SNOW SHOWERS
WILL DROP CONDITIONS TO MVFR...POSSIBLY LOWER. OTHERWISE...HIGH
PRES BUILDS INTO THE REGION FROM THE WEST. VFR EXPECTED THROUGH
MON. ANOTHER COLD FRONT MAY BRING SUB-VFR CONDITIONS TUE.
&&
.MARINE...
COLD FRONT NOW SOUTH OF THE OCEAN WATERS...WITH WINDS OUT OF THE
NORTH. SCA CONTINUES ON ALL AREA WATERS DESPITE THE BRIEF LULL IN
GUSTS...BUT AS HIGH PRESSURE BUILDS TO THE NORTH...GUSTS WILL PICK
UP AGAIN. WINDS WILL COME CLOSE TO SMALL CRAFT CRITERIA TODAY. WINDS
BECOME MUCH STRONGER AS THE NEXT COASTAL LOW APPROACHES THE WATERS.
AS THIS LOW TRACKS TO THE NORTHEAST ON FRIDAY...WINDS BACK TO THE NW
AND INCREASE. DEPENDING ON THE EXACT TRACK OF THIS LOW ON THURSDAY
NIGHT AND FRIDAY...THERE COULD BE A BRIEF PERIOD OF GALES.
CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO GO WITH ANY GALES.
WINDS AND SEAS ON THE OCEAN WILL CONTINUE TO SUBSIDE ON SAT TO BELOW
SCA LEVELS. THEN QUIET UNTIL MON NIGHT WITH SCA WINDS AND SEAS
POSSIBLE AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF COLD FROPA. SCA
WILL LIKELY BE NEEDED POST FRONTAL ON TUE AS WELL.
&&
.HYDROLOGY...
STORM TOTAL OF 2 TO 4 INCHES POSSIBLE THROUGH FRIDAY MORNING. THE
HEAVIEST RAIN IS EXPECTED FROM THIS EVENING THROUGH THE OVERNIGHT
TONIGHT. A FLOOD WATCH ISSUED FOR THE ENTIRE AREA. THE CURRENT
TRACK OF THE LOW BRINGS THE HEAVIEST QPF AMOUNTS FROM TE CITY EAST
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.
&&
.TIDES/COASTAL FLOODING...
WILL CONTINUE TO MONITOR FOR ANY COASTAL FLOODING. TIDES ARE
CURRENTLY RUNNING NEAR ASTRONOMICAL NORMAL LEVELS...OR JUST BELOW.
MODEL GUIDANCE VARIES QUITE A BIT...AND CONFIDENCE IS LOW ON
HANDLING OF TIDES AND SUBSEQUENT FORECASTS. AS OF RIGHT NOW AT
APPEARS THAT WE WILL FALL JUST SHORT OF ANY FLOODING THIS MORNING.
THE EVENING HIGH TIDE TODAY IS MUCH LOWER ASTRONOMICALLY...SO NO
PROBLEMS ARE ANTICIPATED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR CTZ005.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ068>070.
WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NYZ067.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NJZ002>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...PFM
NEAR TERM...PFM
SHORT TERM...
LONG TERM...
AVIATION...MPS
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 11, 5:34 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 534 AM EST THU DEC 11 2008 CTZ006>012-NJZ005-006-011-NYZ071>081-121045- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 534 AM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF STANDING WATER...WET SURFACES AND RAPIDLY COOLING TEMPERATURES FRIDAY NIGHT WILL RESULT IN WIDESPREAD ICING CONDITIONS. THIS WILL MAKE TRAVEL DIFFICULT TO HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002>004-NYZ068>070-121045- NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 534 AM EST THU DEC 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF STANDING WATER...WET SURFACES AND RAPIDLY COOLING TEMPERATURES FRIDAY NIGHT WILL RESULT IN WIDESPREAD ICING CONDITIONS. THIS WILL MAKE TRAVEL DIFFICULT TO HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-121045- ORANGE- 534 AM EST THU DEC 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF STANDING WATER...WET SURFACES AND RAPIDLY COOLING TEMPERATURES FRIDAY NIGHT WILL RESULT IN WIDESPREAD ICING CONDITIONS. THIS WILL MAKE TRAVEL DIFFICULT TO HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-121045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 534 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:31 PM EST | Coastal Flood Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.